My wife is 48 years old and in early stages of menopause. She started using HCG injections in December and has lost around 50 lbs. to date. She has become unreasonable in her thought process and has experienced anger issues that were like rage. She also has had mood swings etc.Could the HCG injections and menopause have anything to do with this change in behavior? help I'm about to lose my marriage.
Dear An_252252, I am sorry to hear what is going on with your family. I do not recommend the HCG diet to anyone; there is not a lot of real scientific data available about it and its consequences. Menopause certainly can cause significant mood swings. I would strongly encourage you and her to see her gynecologist; hormone levels could be checked (not only estrogen levels but also other levels like thyroid that could be abnormal here, given this history-also other blood tests like electrolytes could be an issue given her significant weight loss); and reasonable therapy could be suggested. She may also be a good candidate to consult with a psychiatrist; there are many who have expertise in disorders which can be made worse by hormonal disruptions. Good luck, Mary Jane
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.